Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Changing antidepressants

(12 Posts)
francesrivis Sat 06-Aug-11 17:09:00

Hi, I am planning to change from dothiepin to mirtazapine and have been told by the doctor to just stop the one and start the other. A bit concerned about this, because I'm sure another doctor told me a while back that having been on dothiepin for several years I would need to tail off gradually. Does anyone have any experience/advice? TIA

madmouse Sat 06-Aug-11 17:20:48

If you are unsure your pharmacist would be a really good person to ask.

francesrivis Sun 07-Aug-11 13:21:25

Thanks, will try this. Anyone else experienced making this change?

francesrivis Sun 07-Aug-11 20:02:47

bump

orangeflutie Sun 07-Aug-11 20:53:55

Hi I had a bad reaction to a single dose of mirtazapine and changed to dosulepin, so the other way around which probably doesn't help you in this case.

Is dosulepin no longer working for you?

strawberry17 Mon 08-Aug-11 08:07:05

I was lucky I never had problems switching from one to another, although I found mirtzapine made me feel unbearably sleepy all the time. Agree with advice above, pharmacists are hugely knowlegable, far more than doctors on this kind of thing.

francesrivis Mon 08-Aug-11 19:56:08

Orange, dosulepin works fine but has had an adverse affect on my libido which is affecting my relationship with my dp. Strawberry - did you just stop one and start the next without any tailing off period? And did you go from a tricyclic to mirtazapine?

strawberry17 Mon 08-Aug-11 20:41:31

I went from an SSRI (Lustral/sertraline) to Mirtzapine, because I wanted to find one that didn't affect my libido, sadly all of them had the same affect on my libido, I have been on Citalopram and prozac as well.
Strangely I had no problem switching from one med to another med, but I did have huge problems trying to come off, hence my current long slow taper.

francesrivis Tue 09-Aug-11 18:39:11

Oh dear sorry to hear that strawberry - the libido thing is the only reason I'm switching as otherwise dothiepin suits me very well. I've got to do something about my libido though as it is putting at risk what is otherwise a pretty good relationship. I asked for mirtazapine as according to the internet it's one of the few that is supposed not to affect libido!

GetDownYouWillFall Tue 09-Aug-11 19:06:35

If it helps I took mirtazapine for 18 months and it had no adverse effect on my libido. x

francesrivis Tue 09-Aug-11 19:21:04

Thanks that's reassuring. I don't know what I'm most worried about - the possibility of reacting badly to the changeover or that it won't help the libido problem!

strawberry17 Tue 09-Aug-11 19:37:15

If you are really worried about the switch you could try asking a pharmacist/chemist, they can sometimes advise a lot better than doctors. I have seen cross tapering guidelines somewhere, probably on the internet, not helping really am I? LOL or you could just try it and see if you are ok.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now